Oklahoma, 2006

Blizzard and Winter Storm in Oklahoma, November 29 to 30, 2006

November 29 to 30, 2006 · NWS OUN · 48 events in 48 counties and zones

A strong cold front brought cold arctic air to the region. A strong upper level storm system then translated across the region over the arctic air causing winter precipitation.

Where it happened

Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A strong cold front brought cold arctic air to the region. A strong upper level storm system then translated across the region over the arctic air causing winter precipitation. Winter precipitation fell in the form of freezing rain, sleet, and snow beginning on November 29 and ended during the evening of November 30. Thunderstorms also occurred with the sleet and freezing rain. Strong north winds combined with the snow causing blizzard or blizzard-like conditions across parts of the area on November 30, with the worst conditions occurring in north central Oklahoma where the greatest snowfall fell. Before the precipitaion ended, most locations across approximately the western two-thirds of Oklahoma received some snow. However, many locations received other winter precipitation before changing over to snow. From northwest to southeast across the area the precipitation fell as all snow, a mix of sleet and snow, and a mix of sleet and freezing rain. Snowfall amounts ranged from less than an inch up to 12 inches. Most of the snowfall that was 4 inches or greater fell across the northern two-thirds of the area, with the greatest amounts occurring in north central Oklahoma where widespread amounts of 9 to 12 inches were reported. The highest total of 12 inches was reported in Newkirk in Kay county. Several inches of sleet fell across parts of central and southern Oklahoma. Ice glaze accumulations of up to 1/2 an inch were also reported across parts of central and southern Oklahoma. The winter precipitation caused hazardous travel across the area with numerous accidents reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 29, 2:58 PM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Nov 29, 2:58 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CST WED NOV 29 2006

.DISCUSSION...
FOCUS THIS FORECAST PACKAGE WAS ON WINTER STORM EVENT TONIGHT THRU
THURSDAY.

TSTMS CONT TO DEVELOP NEAR THE STRONG COLD FRONT THIS AFTN... WITH
SEVERE STORMS POSSIBLE INTO EARLY EVENING. TEMPERATURES CONT TO
RAPIDLY FALL INTO THE 30S WITH THE PASSAGE OF THE COLD FRONT. THE
FRONT WILL CONT TO MOVE SOUTH THE REST OF THIS AFTN INTO THIS
EVENING... EXITING THE FORECAST AREA EARLY THIS EVENING. THE OVERALL
THOUGHTS ON THE EVOLUTION OF THE WINTER PRECIPITATION THROUGH
THURSDAY HAS NOT CHANGED FROM THIS MORNING. STRONG UPR LOW WILL MOVE
INTO AND ACROSS SOUTHERN PLAINS TONIGHT AND THURSDAY. THERE MAY BE A
LULL ACROSS PARTS OF THE AREA BEFORE THE UPR LOW BEGINS TO STRONGLY
INFLUENCE THE AREA. HOWEVER... FREEZING DRIZZLE WILL STILL BE
POSSIBLE. MODELS HAVE TRENDED TOWARDS MORE SIGNIFICANT SNOWFALL
AMOUNTS ACROSS PARTS OF THE CWA... THAN PREVIOUS FORECASTS.
WIDESPREAD AMOUNTS OF 3 TO 6 INCHES STILL LOOK REASONABLE ACROSS
PARTS OF THE CWA... WITH MESOSCALE BAND OR BANDS DEVELOPING
SOMEWHERE PRODUCING EVEN HIGHER AMOUNTS. AS OF EARLY THIS AFTN...
THE GREATEST SNOW AMOUNTS ARE EXPECTED TO OCCUR IN NORTH CENTRAL OK.
HOWEVER... SITUATION IS STILL DEVELOPING AND THE AREA OF GREATEST
SNOWFALL CAN STILL CHANGE... ESPECIALLY DEPENDING ON WHERE THE SNOW
BANDS DEVELOP. IN THE SOUTHEAST SOME ICING DUE TO FREEZING RAIN MAY
OCCUR BEFORE PRECIP CHANGES OVER TO SNOW THURSDAY. WILL CONT WITH
WINTER WX ADVISORY THIS EVENING THEN A WINTER STORM WARNING
BEGINNING AT 9Z AND LASTING THRU THURSDAY EVENING.

THE OTHER STORY OVER THE NEXT FEW DAYS WILL BE TEMPERATURES AND WIND
CHILLS. TEMPERATURES WILL FALL INTO THE TEENS AND TWENTIES
TONIGHT... WITH ONLY SMALL DIURNAL CHANGE EXPECTED THURSDAY /HIGHS
20S TO LOW 30S/ DUE TO CLDS... CAA... AND PRECIP. BREEZY NORTHERLY
WINDS WILL CAUSE WIND CHILLS IN THE SINGLE DIGITS TO TEENS ACROSS
THE FORECAST AREA TONIGHT AND THURSDAY... EXCEPT IN NORTHWEST OK
WHERE WIND CHILLS MAY FALL BELOW ZERO TONIGHT. THE COLDEST
TEMPERATURES WILL LIKELY OCCUR THURSDAY NIGHT ACROSS THE AREA. SKIES
WILL BE CLEARING DUE TO THE UPR LOW MOVING OFF TO THE EAST. WITH
SURFACE RIDGE OVER THE REGION WINDS WILL BECOME LIGHT THURSDAY
NIGHT. CLEARING SKIES... LIGHT WINDS... AND SNOW ON THE GROUND WILL
CAUSE TEMPS TO BECOME COLD. HOW COLD WILL DEPEND SOMEWHAT ON THE
AMOUNT OF SNOW COVER AND THE TIMING OF THE CLEAR SKIES AND LIGHT
WINDS IN A LOCATION. LOWERED MAX TEMPS ON FRI DUE TO THE POTENTIAL
SNOW COVER EXPECTED ACROSS THE AREA. DESPITE PLENTY OF SUNSHINE...
THE SNOW WILL MAKE IT DIFFICULT FOR TEMPS TO WARM DURING THE DAY.
DEPENDING ON HOW DEEP/EXTENSIVE THE SNOW COVER IS AND HOW LONG IT
LINGERS OVER THE AREA... TEMPS MAY BE SLOW TO WARM OVER THE WEEKEND
INTO NEXT WEEK IN SOME LOCATIONS. DUE TO THE FOCUS ON THE WINTER
STORM EVENT... DID NOT MAKE ANY CHANGES TO DAYS 4-7 FOR THIS
FORECAST PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  23  26  16  35 /  90  80  20  10
HOBART OK         21  27  15  37 /  80  60  10  10
WICHITA FALLS TX  26  30  18  40 /  90  70  10  10
GAGE OK           14  25   4  38 /  70  50   0  10
PONCA CITY OK     20  25  14  33 /  90  80  40  10
DURANT OK         29  30  21  40 / 100  80  30  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST
     THURSDAY FOR OKZ006-OKZ007-OKZ008-OKZ011-OKZ012-OKZ013-
     OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-
     OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-
     OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-
     OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-
     OKZ048-OKZ050-OKZ051-OKZ052.

     FREEZING RAIN ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ006-
     OKZ007-OKZ008-OKZ011-OKZ012-OKZ013-OKZ016-OKZ017-OKZ018-
     OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ027-
     OKZ033-OKZ034-OKZ035-OKZ036-OKZ038.

     WINTER STORM WARNING FROM 3 AM TO 9 PM CST THURSDAY FOR OKZ004-
     OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-
     OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-
     OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-
     OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-
     OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-
     OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

TX...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 3 AM CST
     THURSDAY FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
     TXZ089-TXZ090.

     WINTER STORM WARNING FROM 3 AM TO 9 PM CST THURSDAY FOR TXZ083-
     TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

22/25
Hazardous weather outlook, Nov 29, 11:30 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CST WED NOV 29 2006

OKZ004>048-050>052-TXZ083>090-301200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CST WED NOV 29 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA AND A SMALL PART OF WESTERN NORTH TEXAS

LOCATION...
THE SLIGHT RISK AREA IS SOUTHEAST OF A PRAGUE... TO PAULS VALLEY...
TO HENRIETTA TEXAS LINE.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM EARLY THIS
AFTERNOON THROUGH EARLY EVENING.

DISCUSSION...
A STRONG ARCTIC COLD FRONT PUSHING INTO SOUTHERN OKLAHOMA AT MIDDAY
WILL CONTINUE TO MOVE SOUTHWARD THIS AFTERNOON. SCATTERED SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE COLD FRONT
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. MODERATE AMOUNTS
OF INSTABILITY ALONG WITH FAVORABLE VERTICAL WIND PROFILES ACROSS
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WILL ALLOW FOR THE
POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT BY EARLY AFTERNOON
HOURS... INCLUDING SUPERCELLS. THE MAIN THREATS FROM THESE STORMS
WILL BE LARGE HAIL AND STRONG WINDS... HOWEVER AN ISOLATED TORNADO
WILL ALSO BE POSSIBLE ACROSS THE RISK AREA. THE SEVERE THREAT IS
EXPECTED TO DIMINISH BY EARLY EVENING AS THE FRONT PUSHES SOUTH OF
THE AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY NOV 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
MUCH COLDER WEATHER WILL CONTINUE TO FILTER INTO THE REGION THIS
AFTERNOON AND TONIGHT... BEHIND AN ARCTIC COLD FRONT. FREEZING
RAIN... SLEET AND SNOW IS EXPECTED TO IMPACT MUCH OF OKLAHOMA AND
WESTERN NORTH TEXAS THIS AFTERNOON AND TONIGHT. WIND CHILL READINGS
OF BETWEEN ZERO AND 15 ABOVE WILL ALSO OCCUR LATER TODAY AND
TONIGHT. SEVERAL WINTER WEATHER PRODUCTS HAVE BEEN ISSUED ADDRESSING
THE DIFFERENT TYPES OF WINTRY PRECIPITATION. SEE THE LATEST WINTER
WEATHER HEADLINES FOR MORE DETAILED INFORMATION CONCERNING THE
CURRENT WINTER STORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
NONE.

OTHER HAZARDOUS WEATHER...
A MAJOR WINTER STORM WILL CONTINUE TO AFFECT MUCH OF OKLAHOMA DURING
THE DAY ON THURSDAY... PRODUCING SIGNIFICANT SNOW AND ICE ACROSS THE
AREA. SEE THE LATEST WINTER WEATHER PRODUCTS FOR MORE DETAILED
INFORMATION.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

30

In the hours before

Special weather statement, Nov 29, 4:16 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
416 PM CST WED NOV 29 2006

OKZ050-292245-
LOVE OK-
416 PM CST WED NOV 29 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF THACKERVILLE
AT 416 PM CST...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN LOVE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Nov 29, 4:37 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CST WED NOV 29 2006

OKZ043-292300-
COAL OK-
437 PM CST WED NOV 29 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER OLNEY AT 437 PM CST...MOVING
NORTHEAST AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN COAL COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Nov 29, 4:52 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
452 PM CST WED NOV 29 2006

TXZ086-089-292315-
WICHITA TX-ARCHER TX-
452 PM CST WED NOV 29 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER LAKESIDE CITY AT 452 PM CST...
MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA
FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Nov 29, 4:54 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CST WED NOV 29 2006

OKZ051-292315-
MARSHALL OK-
454 PM CST WED NOV 29 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MARSHALL COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER KINGSTON AT 454 PM CST...
MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN MARSHALL COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Nov 29, 5:25 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
525 PM CST WED NOV 29 2006

OKZ032-043-292345-
HUGHES OK-COAL OK-
525 PM CST WED NOV 29 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL AND HUGHES COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER COAL COUNTY AT 525 PM CST...
MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN COAL AND HUGHES COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Nov 29, 5:43 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CST WED NOV 29 2006

OKZ044-300015-
COTTON OK-
543 PM CST WED NOV 29 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER TEMPLE AT 543 PM CST...MOVING
NORTHEAST AT 45 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN COTTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

31 winter storm, 9 winter weather, 8 blizzard. Local standard time, as filed.

Winter Storm, Caddo

When
November 29, 6:00 PM CST to November 30, 8:00 PM CST
Where
Caddo forecast zone
Reported by
COOP Observer
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Winter Storm, Oklahoma

When
November 29, 6:00 PM CST to November 30, 10:00 PM CST
Where
Oklahoma forecast zone
Reported by
ASOS
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Winter Storm, Lincoln

When
November 29, 6:00 PM CST to November 30, 11:00 PM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Winter Storm, Grady

When
November 29, 6:00 PM CST to November 30, 9:00 PM CST
Where
Grady forecast zone
Reported by
COOP Observer
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Winter Storm, McClain

When
November 29, 6:00 PM CST to November 30, 10:00 PM CST
Where
McClain forecast zone
Reported by
COOP Observer
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Winter Storm, Cleveland

When
November 29, 6:00 PM CST to November 30, 10:00 PM CST
Where
Cleveland forecast zone
Reported by
Official NWS Observations
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Winter Storm, Pottawatomie

When
November 29, 6:00 PM CST to November 30, 11:00 PM CST
Where
Pottawatomie forecast zone
Reported by
COOP Observer
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Winter Storm, Seminole

When
November 29, 6:00 PM CST to November 30, 11:00 PM CST
Where
Seminole forecast zone
Reported by
COOP Observer
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Winter Storm, Hughes

When
November 29, 6:00 PM CST to November 30, 11:00 PM CST
Where
Hughes forecast zone
Reported by
COOP Observer
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Winter Storm, Comanche

When
November 29, 6:00 PM CST to November 30, 8:00 PM CST
Where
Comanche forecast zone
Reported by
COOP Observer
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Winter Storm, Stephens

When
November 29, 6:00 PM CST to November 30, 9:00 PM CST
Where
Stephens forecast zone
Reported by
COOP Observer
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Winter Storm, Garvin

When
November 29, 6:00 PM CST to November 30, 10:00 PM CST
Where
Garvin forecast zone
Reported by
COOP Observer
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Winter Storm, Murray

When
November 29, 6:00 PM CST to November 30, 10:00 PM CST
Where
Murray forecast zone
Reported by
Other Federal Agency
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Winter Storm, Pontotoc

When
November 29, 6:00 PM CST to November 30, 11:00 PM CST
Where
Pontotoc forecast zone
Reported by
COOP Observer
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Winter Weather, Cotton

When
November 29, 6:00 PM CST to November 30, 8:00 PM CST
Where
Cotton forecast zone
Reported by
COOP Observer
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Winter Weather, Jefferson

When
November 29, 6:00 PM CST to November 30, 8:00 PM CST
Where
Jefferson forecast zone
Reported by
COOP Observer
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Winter Weather, Love

When
November 29, 6:00 PM CST to November 30, 10:00 PM CST
Where
Love forecast zone
Reported by
COOP Observer
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Winter Weather, Marshall

When
November 29, 6:00 PM CST to November 30, 10:00 PM CST
Where
Marshall forecast zone
Reported by
COOP Observer
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Winter Weather, Johnston

When
November 29, 6:00 PM CST to November 30, 11:00 PM CST
Where
Johnston forecast zone
Reported by
COOP Observer
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Winter Storm, Carter

When
November 29, 9:00 PM CST to November 30, 9:00 PM CST
Where
Carter forecast zone
Reported by
Other Federal Agency
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Winter Weather, Bryan

When
November 29, 9:00 PM CST to November 30, 10:00 PM CST
Where
Bryan forecast zone
Reported by
COOP Observer
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

Winter Weather, Coal

When
November 29, 9:00 PM CST to November 30, 11:00 PM CST
Where
Coal forecast zone
Reported by
COOP Observer
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Winter Weather, Atoka

When
November 29, 9:00 PM CST to November 30, 11:00 PM CST
Where
Atoka forecast zone
Reported by
COOP Observer
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

Winter Weather, Harper

When
November 30, 3:00 AM CST to 7:00 PM CST
Where
Harper forecast zone
Reported by
COOP Observer
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Winter Storm, Ellis

When
November 30, 3:00 AM CST to 7:00 PM CST
Where
Ellis forecast zone
Reported by
COOP Observer
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

Winter Storm, Roger Mills

When
November 30, 3:00 AM CST to 7:00 PM CST
Where
Roger Mills forecast zone
Reported by
COOP Observer
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

Winter Storm, Beckham

When
November 30, 3:00 AM CST to 7:00 PM CST
Where
Beckham forecast zone
Reported by
COOP Observer
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Winter Storm, Harmon

When
November 30, 3:00 AM CST to 7:00 PM CST
Where
Harmon forecast zone
Reported by
COOP Observer
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Winter Storm, Woodward

When
November 30, 4:00 AM CST to 8:00 PM CST
Where
Woodward forecast zone
Reported by
COOP Observer
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Winter Storm, Major

When
November 30, 4:00 AM CST to 9:00 PM CST
Where
Major forecast zone
Reported by
COOP Observer
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Winter Storm, Dewey

When
November 30, 4:00 AM CST to 8:00 PM CST
Where
Dewey forecast zone
Reported by
COOP Observer
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Winter Storm, Custer

When
November 30, 4:00 AM CST to 8:00 PM CST
Where
Custer forecast zone
Reported by
COOP Observer
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Winter Storm, Greer

When
November 30, 4:00 AM CST to 7:00 PM CST
Where
Greer forecast zone
Reported by
COOP Observer
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Winter Storm, Kiowa

When
November 30, 4:00 AM CST to 8:00 PM CST
Where
Kiowa forecast zone
Reported by
COOP Observer
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Winter Storm, Jackson

When
November 30, 4:00 AM CST to 7:00 PM CST
Where
Jackson forecast zone
Reported by
COOP Observer
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Winter Storm, Woods

When
November 30, 5:00 AM CST to 8:00 PM CST
Where
Woods forecast zone
Reported by
COOP Observer
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Winter Storm, Washita

When
November 30, 5:00 AM CST to 8:00 PM CST
Where
Washita forecast zone
Reported by
COOP Observer
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Winter Storm, Canadian

When
November 30, 5:00 AM CST to 9:00 PM CST
Where
Canadian forecast zone
Reported by
COOP Observer
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Winter Storm, Alfalfa

When
November 30, 6:00 AM CST to 9:00 PM CST
Where
Alfalfa forecast zone
Reported by
COOP Observer
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

Blizzard, Grant

When
November 30, 6:00 AM CST to 10:00 PM CST
Where
Grant forecast zone
Reported by
Emergency Manager
Coordinates
36.796, -97.786 (the zone’s center; the record gives no point)

Blizzard, Kay

When
November 30, 6:00 AM CST to 11:00 PM CST
Where
Kay forecast zone
Reported by
Emergency Manager
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Blizzard, Garfield

When
November 30, 6:00 AM CST to 10:00 PM CST
Where
Garfield forecast zone
Reported by
Emergency Manager
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Blizzard, Blaine

When
November 30, 6:00 AM CST to 8:00 PM CST
Where
Blaine forecast zone
Reported by
COOP Observer
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Blizzard, Kingfisher

When
November 30, 6:00 AM CST to 10:00 PM CST
Where
Kingfisher forecast zone
Reported by
COOP Observer
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Blizzard, Logan

When
November 30, 6:00 AM CST to 10:00 PM CST
Where
Logan forecast zone
Reported by
COOP Observer
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Winter Storm, Tillman

When
November 30, 6:00 AM CST to 8:00 PM CST
Where
Tillman forecast zone
Reported by
COOP Observer
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Blizzard, Noble

When
November 30, 7:00 AM CST to 11:00 PM CST
Where
Noble forecast zone
Reported by
COOP Observer
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Blizzard, Payne

When
November 30, 7:00 AM CST to 11:00 PM CST
Where
Payne forecast zone
Reported by
Emergency Manager
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431, 5433, 5434, 5435, 5436, 5438, 5439, 5441, 5442, 5450, 5451, 5452, 5453, 5456, 5457, 5458, 5459, 5460, 5463, 5454, 5461, 5464, 5465, 5408, 5419, 5422, 5427, 5443, 5420, 5421, 5423, 5425, 5445, 5446, 5447, 5409, 5429, 5432, 5410, 5411, and more.